Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What are the long term effects of taking a heavy dosage of Codeine?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2533 Questions
Question
I take 15 bottles of codeine in a month is there any effect on my health or long term effect
Thu, 24 May 2018 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Yes there are bad effects

Detailed Answer:
Hello,
Thank for using Healthcaremagic.

I read your query and understand your concerns.

Codeine is powerful analgesic which belongs to opioid class of medication. In other words it belongs to an addictive class which is associated with both long term and short term health problems.

The major effects include tolerance and dependence which makes individual completely crippled down to do any activity without use of substance. In addition it has powerful effects on your renal system which could to renal failure in long run.

In my opinion you need to stop it as soon as possible as this trend of increasing bottles of codeine over years going to make you completely unhealthy.

I hope this helps you.
Feel free to write back to me if you have more questions.

In future if you wish to contact me directly, you can use the below-mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor